MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION BALLOON; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION BALLOON; BALLOON VALVULOPLASTY CATHETER
Catalog Number 0244512
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an aortic valvuloplasty procedure, an alleged leak was identified on the balloon.The balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The lot met all release criteria.Visual/microscopic inspection: as the sample was not returned for evaluation, a visual/microscopic inspection could not be performed.Functional/performance evaluation: as the sample was not returned for evaluation, a functional/performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is inconclusive, as the sample was not returned for evaluation.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the current instructions for use (ifu) states: warnings & precautions: never use force when advancing or retracting intravascular device without first angiographically determining cause for any resistance.Using force may damage catheter or cause injury to the patient (such as vessel perforation).Do not exceed maximum inflation pressure indicated on label.Excess inflation pressure can cause balloon rupture and the inability to withdraw catheter through introducer sheath.Withdrawing balloon through introducer sheath may damage balloon.Balloon deflation and catheter removal: deflate balloon by drawing vacuum on the = 50 cc inflation device.Use fluoroscopy to visually confirm that balloon has fully deflated prior to withdrawing catheter.While maintaining negative pressure and guidewire position, withdraw deflated device over the guidewire and out through introducer sheath.Use of a gentle clockwise twisting motion may be used to help withdraw balloon through introducer sheath.If unusual resistance is met when attempting to withdraw balloon, position balloon in anatomical position in which it can be inflated safely.Partially inflate balloon and then deflate it.Balloon re-folding can be observed under fluoroscopy.Use of recommended contrast concentration will facilitate fluoroscopic visualization of balloon re-folding.If balloon will not pass through introducer sheath for removal, remove balloon and sheath as a single unit.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
TRUE DILATATION BALLOON
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6337637
Report Number2020394-2017-00086
Device Sequence Number1563947
Product Code OZT
UDI-Device Identifier00801741091018
UDI-Public(01)00801741091018(17)190828(10)GFAW0460
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/28/2019
Device Catalogue Number0244512
Device Lot NumberGFAW0460
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1